MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number SXR07150R
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a right leg angiography with left common femoral artery (cfa) access through a 6 french (6f) 45cm destination sheath placed in the right cfa, a 6mm shockwave intravascular lithotripsy (ivl) was used in the superficial femoral artery (sfa) and popliteal artery (pop) using a 0.014 inch (014) / 300cm guidewire (gwa).After post-imaging, the doctor placed a 6mm x 150mm misago stent over the 014/300cm gwa in the sfa/pop artery.The doctor then decided to place another stent in the sfa, proximal to the previous stent.Using the same wire, he attempted to place a 7mm x 150mm stent.During deployment, the stent would not "flower." it was noticed that the wire was looped in the sfa above the rapid port.After attempting to straighten the wire, the doctor pulled the wire completely out of the misago stent and sheath.At this point, he decided to remove the stent system.The stent would not advance into the 6f sheath, so he decided to remove both the sheath and the stent system.The sheath came out easily, and after pulling the shaft of the stent, it came out as well.Groin pressure was held for 20 minutes.After pedal pulses were taken and groin pulses felt, the patient left the procedure room in stable condition.The stent and 014/300cm gwa are in the biohazard bag.Blood loss was none.Additional information was received on 27 dec 2024: the 0.014 wire was removed from the patient.The wire had to be removed from both the stent and sheath.When the doctor removed the misago stent system, it came out, and pressure was held.The sheath was removed first because the stent system would not track through it.After hemostasis was achieved, the patient had a good pulse and was transferred to the recovery room with no complications.
 
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomalies were found in the manufacturing and product inspection records for the product with the involved product code and lot number.Additionally, no similar reports were found in the past complaint files for the product with the same product code and lot number.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide additional information to section b5, update section d9 and section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Visual, magnifying, electron microscopic, and x-ray fluoroscopic inspections of misago revealed several issues.The lock of the thumbwheel had been released.The cover sheath on the distal side had detached approximately 200mm from the distal end, and the inner shaft had been kinked.The cover sheath on the rear end side had detached approximately 340mm from the distal end, with a release wire protruding at the involved section.Additionally, the inner shaft had been kinked.The distal tip had been roughened.The sliding part had moved approximately 1.6mm toward the rear end, but no anomalies such as deformation were found in the sliding part or the stent.The fixed part of the release wire had been deformed at the rear end of the distal side of the cover sheath, but no missing parts such as fractures were found in the release wire.No anomalies such as scratches that could lead to the kink were found in the kinked section of the inner shaft, and no deformations were found in the distal shaft, intermediate shaft, and opening.No anomalies such as kinks were found in the release wire inside the shaft.The release wire had been wound and clicked, with no anomalies found in the wound-up release wire.An attempt to release the stent was made, but since the release wire had detached from the sliding part, the sliding part could not be removed and therefore could not be released.After disassembling, the sliding part had been abraded and dented from the distal end to the rear end, suggesting that some hard object (e.G., a calcified lesion) had come into contact with the involved section.The fixed part of the release wire after disassembling had been abraded at the deformed section at the rear end of the distal side of the cover sheath, also suggesting contact with a hard object.Function confirmation of misago showed that the outer diameter of the sliding part (normal section) met the factory's specifications, with no anomalies found.Similarly, the outer diameter of the shaft met the factory's specifications, with no anomalies found.History investigation revealed no anomalies in the manufacturing record and the product inspection record of the product with the product code/lot# involved.Additionally, no other similar reports were found in the past complaint file of the product with the product code/lot# involved.Product structure and mechanism of occurrence: this product has a structure in which the stent self-dilates by rotating the thumbwheel (winding up the release wire connected to the sliding part) and pulling the sliding part toward the hand side.Simulation test: a factory-retained misago was passed through a factory-retained glidewire advantage (0.014"), and the following simulation test was performed.First, the distal end of the cover sheath of misago was trapped and removal force was applied.The cover sheath detached, and a release wire protruded, with deformation at the distal side of the cover sheath.When pushing force was applied to misago in that state, the inner shaft kinked.When pushing force was applied to glidewire advantage, it deflected at the opening of misago and formed a loop.The handle of misago was clicked to deploy the stent; however, since the release wire had detached from the sliding part, the stent was not deployed from the sliding part.Function confirmation of glidewire advantage showed that the outer diameter of the shaft met the factory's specifications, with no anomalies found.Based on the investigation result, as a possible cause of this case, the following mechanisms were inferred.However, it was not possible to clarify the cause of the occurrence.While inserting misago into the lesion, the sliding part and the distal side of the cover sheath at the fixed part of the release wire were trapped by some hard object (e.G., a calcified lesion).When misago was pushed and pulled to pass through the lesion, removal force was applied, causing the cover sheath to detach and the release wire to protrude.Additionally, the distal side of the cover sheath was deformed.When further pushing force was applied, the inner shaft was kinked.When pushing force was applied to glidewire advantage, the wire deflected at the opening of misago and formed a loop.Then, the handle of misago clicked to deploy the stent.However, since the release wire had detached from the sliding part, the stent was not deployed from the sliding part.For future use, please keep in mind the following directions for use and precautions described in the instructions for use (ifu): directions for use 4-3: - as a guide, stent deployment commences on rolling back the thumbwheel 5-10 clicks for stents up to 100 mm long and 10-15 clicks for stents at least 120 mm long.Carefully roll back the thumbwheel one click at a time and adjust the position of the stent just prior to deployment if necessary (otherwise the stent can be deployed in the wrong position).Deploy the stent completely, even if the delivery catheter bends and corrugates.- if the stent does not start to deploy when the thumbwheel is rolled back, if no corrugations can be seen in the delivery catheter, stop rolling the thumbwheel, observe using high-resolution fluoroscopy, and then carefully remove the stent system.(the stent system could become unrecoverable.) precautions: - to assure optimal stent delivery, confirm that the pre-dilation is properly done before stenting patients who have highly tortuous or calcified lesions and/or vessels proximal to the lesion.- ashitaka factory manufacturing process has been making efforts in maintaining the quality of the product by performing the following inspections: - 100% inspection of the stent by an imaging device is performed to confirm that the stent strut is not deformed or fractured.- after the product assembling process, 100% visual inspection is performed to confirm that there is no kink in the stent sheath, cover sheath (sliding part), or shaft.- after the product assembling process, the release resistance of the stent is measured on a 100% basis to confirm that there is no anomaly in it.

Brand Name
R2P MISAGO
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21154698
Report Number9681834-2024-00252
Device Sequence Number9190114
Product Code NIP
UDI-Device Identifier04987350727787
UDI-Public(01)04987350727787(17)270331(10)240412
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXR07150R
Device Catalogue NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite